[Skip to Content]
[Skip to Content Landing]
Other Articles
December 2, 1950

AGRANULOCYTOSIS DUE TO GANTRISIN®Report of a Case with Recovery

JAMA. 1950;144(14):1179-1181. doi:10.1001/jama.1950.62920140001009
Abstract

Gantrisin,® previously designated NU-445, is 3,4-dimethyl-5-sulfanilamide isoxazole. Since early in 1946 this sulfonamide has had rather extensive experimental and clinical trial,1 and all observers repeatedly emphasized the apparent low toxicity of the drug. Though infrequent, the usual toxic phenomena incident to the use of other sulfonamide compounds have been noted, including dermatitis,2 anorexia,3 nausea, vomiting,4 headache,5 fever,2a, h vertigo,2f, g crystalluria6 and hematuria.7 A review of all available published clinical reports to date discloses only eight instances of leukopenia.2f, g Neutropenia of moderate degree was present in two of these eight cases. In neither of the two cases were neutrophils depressed below 30 per cent.8 However, in several clinical reports specific mention of leukocyte counts was not made. The present case of true agranulocytosis due to gantrisin® is reported because: (1) to our knowledge this is the first instance

First Page Preview View Large
First page PDF preview
First page PDF preview
×